Rectifiable oscillations of self-adjoint and damped linear differential equations of second-order

Mervan Pašic, Satoshi Tanaka

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)

Abstract

Asymptotic and oscillatory behaviours near x=0 of all solutions y=y(x) of self-adjoint linear differential equation (Ppq): (py')'+qy=0 on (0,T], will be studied, where p=p(x) and q=q(x) satisfy the so-called Hartman-Wintner type condition. We show that the oscillatory behaviour near x=0 of (Ppq) is characterised by the nonintegrability of q/p on (0,T). Moreover, under this condition, we show that the rectifiable (resp. unrectifiable) oscillations near x=0 of (Ppq) are characterised by the integrability (resp. nonintegrability) of q/p34 on (0,T). Next, some invariant properties of rectifiable oscillations in respect to the Liouville transformation are proved. Also, Sturm's comparison type theorem for the rectifiable oscillations is stated. Furthermore, previous results are used to establish such kind of oscillations for damped linear second-order differential equation y'+g(x)y'+f(x)y=0, and especially, the Bessel type damped linear differential equations are considered. Finally, some open questions are posed for the further study on this subject.

Original languageEnglish
Pages (from-to)27-42
Number of pages16
JournalJournal of Mathematical Analysis and Applications
Volume381
Issue number1
DOIs
Publication statusPublished - 2011 Sep 1
Externally publishedYes

Keywords

  • Asymptotic behaviour of solutions
  • Bessel equation
  • Comparison of solutions
  • Euler equation
  • Graph
  • Linear equations
  • Liouville transformation
  • Oscillations
  • Rectifiability
  • Sturm's comparison

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Rectifiable oscillations of self-adjoint and damped linear differential equations of second-order'. Together they form a unique fingerprint.

Cite this